Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Pristiq withdrawal question  (Read 297 times)

0 Members and 1 Guest are viewing this topic.

Offline ajt023

  • Newbie
  • *
  • Posts: 22
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Pristiq withdrawal question
« on: January 09, 2014, 07:05:32 PM »
First off may I say this sh!t sucks coming off of..... :laugh3:.

On my 5-6 day since last pill.  Noticed an increase in palpitations and strength of them.  Ive had all the normal withdrawal stuff too.. ie:dizziness, brain zaps, fatigue, etc.  Was just wondering if anyone else has experienced the same thing coming off Pristiq or something similar.  Not overly concerned yet as Ive had palps off n on most my life.  But that lil worry bug in the back of my head wants me to see if Im the only one  :happy0151:.

Thanks for any input guys n gals.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4435
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Pristiq withdrawal question
« Reply #1 on: January 09, 2014, 07:30:31 PM »
Was just wondering if anyone else has experienced the same thing coming off Pristiq or something similar.  Not overly concerned yet as Ive had palps off n on most my life.  But that lil worry bug in the back of my head wants me to see if Im the only one

Unfortunately, these are all fairly typical withdrawal symptoms, but, apart from maybe the zaps, can be from anxiety too. Pristiq (desvenlafaxine) is usually less difficult to discontinue than its parent compound desvenlafaxine (Effexor) which is notorious for its severe withdrawal, but it can still bite. How long were you on it and did you taper off, or quit cold-turkey?

BTW-palpitations are not in themselves serious. They are preferable to clockwork regular heart beats which can be a sign of an impending heart attack. When it comes to the heart some chaos is good.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline ajt023

  • Newbie
  • *
  • Posts: 22
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Pristiq withdrawal question
« Reply #2 on: January 09, 2014, 07:57:23 PM »
I was on it for 2 years.  I took a pill every other day for a week then stopped.  With a 50mg pill that cant be cut or crushed only other way was to maybe skip doses for longer.  As for the Effexor I took that for 2-2 1/2 years before it pooped out.  Ive only had success with SNRIs for my anxiety. To be honest Effexor withdrawal I thought was much easier than this (though very hard in itself).  There are easier step down options with Effexor and could even open capsules and pull out medication beads if needed.

Just my opinion but Pristiq as been much harder on withdrawal side effects/symptoms.  But then again all our bodies are different so could just be me.   :spineyes:

And Ive never heard palpitations (skipped/extra beats) was actually a good thing.....knew most were begnin (or however you spell it lol).   
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4435
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Pristiq withdrawal question
« Reply #3 on: January 09, 2014, 10:08:13 PM »
I was on it for 2 years.  I took a pill every other day for a week then stopped.  With a 50mg pill that cant be cut or crushed only other way was to maybe skip doses for longer.

Yes, Pristiq is only made as a slow-release formulation because of the very short half-life, about 11 hours, and the makers warn against cutting or crushing the tablets, however, many psychiatrists ignore this advise and have their patients disolve the tablets in fruit juice (not grapefruit), for example Dr Steven M. Stahl in his Essential Psychopharmacology: The Prescriber's Guide (4th ed.) which many consider to be the psych drug bible (see p 61).

Discuss this with your doctor BEFORE doing so as there may be reasons why it isn't advisable in specific cases. Also the 1% reduction is probably too conservative in all but very severe cases. Most could tolerate a bigger reduction.

Quote
Ive only had success with SNRIs for my anxiety.

Then you should also respond to the tricyclics which are generally have fewer start up side-effects and are usually a lot easier to quit.

Quote
And Ive never heard palpitations (skipped/extra beats) was actually a good thing.

Not all are, but unless there is evidence of heart disease they should be ignored as the electrical system of the heart is chaotic by nature. Perfectly regular systems are much more prone to failure than chaotic ones.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline ajt023

  • Newbie
  • *
  • Posts: 22
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Pristiq withdrawal question
« Reply #4 on: January 09, 2014, 10:36:38 PM »
Yeah Ive had 2 EKGs an echo, a holter monitor, and a stress test 2 years ago because of them and everything came back perfect other than my one valve is slightly longer than it is supposed to be and overlaps.  Cardiologist said non-issue at all wont cause problems so.....everything should be good.  Just annoying lil buggars.
Bookmark and Share

Offline crystalclear81

  • Newbie
  • *
  • Posts: 16
  • Country: ca
  • Rec's: 0
  • Gender: Female
  • Mood: Exhausted
    Exhausted
  • Personal text
    • Poke This Member
Re: Pristiq withdrawal question
« Reply #5 on: January 10, 2014, 03:48:09 AM »
did you wean off or just stop them weaning is the way its supposed to be done for fewer and less withdrawl
Bookmark and Share
we have to be there for eachother ;)

Offline ajt023

  • Newbie
  • *
  • Posts: 22
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Pristiq withdrawal question
« Reply #6 on: January 10, 2014, 11:13:01 PM »
I weened for a week taking a pill every other day.  Then I stopped  :bigsmile:.  I know prob not best way to ween but.....thats me impatient.  I feel much better today....still dizzy at times and some racing heart/papls here n there but not as severe as yesterday. 

Hopefully Im turning the corner here.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
6 Replies
3671 Views
Last post August 27, 2006, 06:06:53 PM
by bcrazy
20 Replies
3072 Views
Last post June 30, 2011, 10:37:32 PM
by sevenofnine
1 Replies
737 Views
Last post September 27, 2011, 09:49:11 PM
by JORYKEN
6 Replies
975 Views
Last post March 27, 2013, 12:59:13 PM
by camel
5 Replies
292 Views
Last post September 30, 2013, 04:09:20 AM
by insights

anything